MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 6.5 X 35; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 6.5 X 35; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48146535
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dyspnea (1816); Fall (1848); Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rod broke in half and screws came out post-operatively.Patient reportedly had fall in (b)(6) 2017 in which she tripped over a chair and fell on their knees.The patient was in pain, couldn't walk, trouble breathing and couldn't lift arm.The patient underwent revision surgery on (b)(6) 2018 to replace hardware.
 
Additional Manufacturer Narrative
Method: surgical note review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed upon surgical note review.Products were not returned for evaluation and no lot# was provided therefore manufacturing records review and complaint history review could not be performed.Conclusion: the root cause of the reported event could not be determined conclusively but it is likely that the screws loosening may have been resulted due to fatigue caused by instability of construct post rod fracture.
 
Event or Problem Description
It was reported that the rod broke in half and screws came out post-operatively.Patient reportedly had fall in thanksgiving of 2017 in which she tripped over a chair and fell on their knees.The patient was in pain, couldn't walk, trouble breathing and couldn't lift arm.The patient underwent revision surgery on (b)(6) 2018 to replace hardware.

Brand Name
XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 6.5 X 35
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8139738
Report Number0009617544-2018-00292
Device Sequence Number11151270
Product Code NKB
UDI-Device Identifier04546540450258
UDI-Public04546540450258
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48146535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient Weight175